Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Had Non-Hodgkin's Lymphoma, completed chemo. Was on metoprolol, had shortness of breath,abdominal pain, facial numbness. Taking diltiazem

User rating for this question
Very Good
Answered by

Practicing since : 1979
Answered : 415 Questions
My history in a nutshell- diagnosed w/ Non-Hodgkin's Lymphoma in Sept of last year, completed chemo in december, and radiation in Feb. mid-way through radiation I started to notice PVC's and a month ago my doctor had me wear a 30-day event monitor. One episode of A-fib occurred and was prescribed Metoprolol. I had shortness of breath, upper abdominal pain, dizziness, etc, so my doctor took me off Metoprolol and put me on Diltiazem instead. Upper abdominal pain went away, not as much dizziness, and still have shortness of breath 3-4 times a day but not as severe as when I was on the beta blocker. The day before I was taken off the Metoprolol I noticed a numness/tingling in my chin, tongue and cheeks. Only lasted a few minutes, and every day it occurs. It started again today but hasn't really subsided, 6 hours later. Also, in the past week or so, I have had various tests- D-dimer was negative, CBC and CBA were normal, CT angiogram was normal, chest xray was normal, and a while back and echo cardiogram also showed normal. SO- any thoughts on what may still be causing my shortness of breath and the occasional facial/tongue numbness?
Posted Mon, 20 May 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Jawahar Ticku 4 hours later
I have gone through your details.

If the radiation was delivered to your chest and mediastinum during the course of your treatment, it is possible that lung interstitial effects of radiation may be the cause of your shortness of breath. This does happen after radiation to the chest but in your case, it has happened earlier. This should go by doing deep breathing exercises.

Second, cause of your shortness of breath may be some form of myocardial ischemia not picked up by other investigations.

Conservative management should help you to get relief in your symptoms. Let me know if you have more concerns.

Dr. J. Ticku
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor